n CME : Your SA Journal of CPD - Drug-induced liver injuries : main article
|Article Title||Drug-induced liver injuries : main article|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||CME : Your SA Journal of CPD|
|Author||Mark W. Sonderup|
|Publication Date||Jun 2011|
|Pages||244 - 246|
|Keyword(s)||Groote Schuur Hospital and University of Cape Town|
Drug-induced liver injury (DILI) is a term increasingly being used by most clinicians and is synonymous with drug-induced hepatotoxicity. A succinct definition of a DILI is 'a liver injury induced by a drug or herbal medicine resulting in liver test abnormalities or liver dysfunction with a reasonable exclusion of other potential aetiologies'. DILIs are a recognised and clinically significant cause of acute, acute-on-chronic and, less commonly, chronic liver disease. The vast majority are idiosyncratic reactions in contrast to the less common dose-dependent predictable injury to drugs, such as paracetamol in overdose.
Article metrics loading...